Alert archive / North Carolina / Flash Flood Warnings in 2016
Flash Flood Warning 27, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Aug 8, 2016, 7:53 PM EDT for Guilford County, Randolph County, North Carolina. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 8, 2016, 7:53 PM EDT (23:53 UTC)
- Expired
- Aug 8, 2016, 10:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Guilford County, NC, Randolph County, NC
The radar
The Raleigh/Durham radar (KRAX), 124 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 8:22 PM EDT | FLASH FLOOD | 2 S Asheboro, NC | COLONY ROAD IN ASHEBORO BRIEFLY CLOSED DUE TO HIGH WATER. |
| Aug 8, 8:27 PM EDT | FLASH FLOOD | 2 Se Asheboro, NC | PATTON AVENUE AT THOMAS STREET BRIEFLY CLOSED DUE TO HIGH WATER. STREET RECENTLY RE-OPENED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.9 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 53 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 655 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
838 WGUS52 KRAH 082353 FFWRAH NCC081-151-090245- /O.NEW.KRAH.FF.W.0027.160808T2353Z-160809T0245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE RALEIGH NC 753 PM EDT MON AUG 8 2016 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * FLASH FLOOD WARNING FOR... RANDOLPH COUNTY IN CENTRAL NORTH CAROLINA... SOUTHERN GUILFORD COUNTY IN CENTRAL NORTH CAROLINA... * UNTIL 1045 PM EDT * AT 751 PM EDT...DOPPLER RADAR INDICATED SLOW MOVING AND TRAINING THUNDERSTORMS FROM NEAR ASHEBORO TO TRINITY AND HIGH POINT... MOVING SLOWLY NORTH AT 15 MPH. UP TO TWO INCHES OF RAIN HAVE ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY. * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... HIGH POINT...ASHEBORO...RANDLEMAN...ARCHDALE...TRINITY... PLEASANT GARDEN...JAMESTOWN AND LIBERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. && LAT...LON 3605 8004 3598 7954 3556 7956 3565 8006 $$ BADGETT
2 follow-up statements
205
WGUS72 KRAH 090118
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
918 PM EDT MON AUG 8 2016
NCC081-151-090245-
/O.CON.KRAH.FF.W.0027.000000T0000Z-160809T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RANDOLPH NC-GUILFORD NC-
918 PM EDT MON AUG 8 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT FOR
NORTHERN RANDOLPH AND SOUTHERN GUILFORD COUNTIES...
AT 914 PM EDT...DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS
PRODUCING FLOODING OVER THE WARNED AREA. UP TO THREE INCHES OF RAIN
HAVE ALREADY FALLEN AROUND RAMSEUR... WITH 2.5 INCHES IN ASHEBORO.
SEVERAL ROADS HAVE BEEN FLOODED IN ASHEBORO.
THE THUNDERSTORMS WITH HEAVY RAIN WERE SHIFTING NORTHWARD INTO
NORTHEAST RANDOLPH COUNTY STRETCHING NORTHWEST INTO SOUTHERN
GUILFORD COUNTY... JUST WEST OF PLEASANT GARDEN. AN ADDITIONAL 1 TO
LOCALLY 2 INCHES OF RAIN IS EXPECTED THROUGH 1100 PM ACROSS PORTIONS
OF SOUTHERN GUILFORD COUNTY FROM NEAR PLEASANT GARDEN TO PTI
AIRPORT.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
GREENSBORO...HIGH POINT...ASHEBORO...RANDLEMAN...ARCHDALE...
TRINITY...PLEASANT GARDEN...JAMESTOWN...LIBERTY AND RAMSEUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOOD WATERS ARE IMPOSSIBLE TO SEE AT NIGHT. TURN AROUND...DON'T
DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN
VEHICLES.
&&
LAT...LON 3562 7956 3565 7980 3573 8002 3602 8004
3605 8004 3598 7954
$$
BADGETT968
WGUS72 KRAH 090159
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
959 PM EDT MON AUG 8 2016
NCC081-151-090207-
/O.CAN.KRAH.FF.W.0027.000000T0000Z-160809T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RANDOLPH NC-GUILFORD NC-
959 PM EDT MON AUG 8 2016
...THE FLASH FLOOD WARNING FOR NORTHERN RANDOLPH AND SOUTHERN
GUILFORD COUNTIES IS CANCELLED...
ADDITIONAL FLOODING IS NO LONGER EXPECTED. PLEASE CONTINUE TO HEED
ANY REMAINING ROAD CLOSURES.
LOCALLY HEAVY RAIN WILL CONTINUE OVER THE CITY OF GREENSBORO THROUGH
1030 PM. MINOR FLOODING OF AREA STREETS WILL BE POSSIBLE. MOTORISTS
SHOULD USE CAUTION UNTIL THE RAIN ENDS.
LAT...LON 3562 7956 3565 7980 3573 8002 3602 8004
3605 8004 3598 7954
$$
BADGETTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Aug 8, 2:23 PM EDT, 5 hours 30 minutes earlier.
Area forecast discussion, Aug 8, 2:23 PM EDT, 5 hours 30 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 223 PM EDT MON AUG 8 2016 .SYNOPSIS... A stalled frontal zone over the area today will gradually lift northward into the Mid-Atlantic on Tuesday. An upper level ridge will build and strengthen along the Carolina coast mid to late week. && .NEAR TERM /THROUGH TONIGHT/... As of 130 pm Monday... A weak/broad upper low and attendant sfc low pressure system centered over the FL panhandle yesterday has progressed slowly N/NNW into southern AL this morning, tightening the 925-850 mb height gradient over GA/SC, enhancing southerly flow along the Southeast coast, reinforcing the advection of rich Atlantic moisture into the Carolinas. The weak front which progressed south of the Highway 64 corridor yesterday has begun to lift north back toward the Highway 64 corridor this morning, in response to enhanced southerly flow along the Southeast coast. The boundary should continue to lift slowly northward today, though at a relative faster pace in the east (tighter gradient along the Southeast coast) compared to the west, resulting in an increasingly SW-NE orientation with the front extending from Charlotte NE through the Triangle into the NE Coastal Plain this afternoon/evening. With this in mind, expect convective coverage to be greatest invof the increasingly SW-NE oriented boundary, along/near a line extending NE (roughly) from Charlotte through the Triangle to Roanoke Rapids during the late afternoon and evening hours (21-04Z or 5pm-Midnight based on the 12Z NAM4km simulated reflectivity product). Given PWAT values increasing to 2.00-2.25" and weak steering flow, isolated flash flooding will be possible this aft/eve, particularly where urban areas intersect the boundary (i.e. the Triangle). Expect highs ranging from the lower 80s near the VA border to mid/upper 80s elsewhere, warmest near the SC border. Expect lows tonight in the lower to mid 70s, coolest near the VA border. -Vincent && .SHORT TERM /TUESDAY AND TUESDAY NIGHT/... As of 130 pm Monday... An upper level low offshore the Southeast coast is progged to move slowly west toward the FL Peninsula on Tuesday, while a broad surface low persists over the Deep South. As a result, low-level southeasterly /onshore/ flow will broaden/expand inland toward the Appalachians during the day Tue, pushing what remains of the stalled frontal zone to the N/W during the afternoon and enhancing orographic ascent on the eastern slopes of the southern Appalachians. Expect the relative best chances for convection confined west of the Highway 1 corridor, with the greatest coverage in the NW Piedmont and foothills/eastern Appalachian escarpment. Expect highs ranging from the mid 80s to near 90F, warmest in the SE and coolest in the NW. Lows Tuesday night should be similar to previous nights, in the low/mid 70s. -Vincent && .LONG TERM /WEDNESDAY THROUGH MONDAY/... As of 220 PM Monday... The upper level pattern will be characterized by Bermuda high pressure building into the region from the east and a low to the south over the Gulf coast. The low will linger over the Gulf early in the week, producing plentiful rainfall in that region, before slowly moving north along the mountains late in the week and over the weekend. Similarly at the surface, Central NC will be sandwiched between a high off the eastern U.S. coast and a low over the Lower Mississippi River Valley. The result will be a feed of warm moist air from the southeast then south through the week. Expect PWATs of 2" or more through the week and into the weekend. Highs will be in the mid 80s to low 90s. Lows will remain uncomfortably in the low to mid 70s through the weekend. Expect the usual summertime diurnal convection, with highest chances in the aft/eve hours and minimum overnight/early morning. Best chances will be across the west and south where they are in closer proximity to the Gulf low. Friday through Monday could be a quite wet period, with an upper level trough progressing eastward through the central U.S. picking up the northward migrating Gulf low as it does. Highest rainfall chances and accumulation will likely be in closest proximity to the trough, which will likely stay just west of Central NC through the weekend. However convection could develop over the area ahead of the main trough axis. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... As of 130 pm Monday... As of 17Z...MVFR ceilings remained only at the Triad terminals, though even INT/GSO should lift to VFR by mid afternoon. However, numerous showers and thunderstorms are expected to develop along/near a stalled frontal zone extending (roughly) from CLT-RDU- IXA, and sub-VFR conditions associated with convection will be possible at all terminals today, primarily between 21Z this afternoon and 04Z tonight. Chances for convection will gradually diminish after 04Z (midnight), however, sub-VFR ceilings and/or visbys in fog are likely to develop during the pre-dawn hours at most if not all terminals, primarily between 09-15Z Tuesday. Looking Ahead: Conditions Tuesday aft/eve will likely be similar to today. Expect a gradual decrease in convective coverage/chances by mid to late week as an upper level ridge strengthens along the Carolina coast. -Vincent && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Vincent NEAR TERM...Vincent SHORT TERM...Vincent LONG TERM...KC AVIATION...Vincent
Hazardous weather outlook, Aug 8, 8:42 AM EDT, 11 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 842 AM EDT MON AUG 8 2016 NCZ007>011-021>028-038>043-073>078-083>086-088-089-091245- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 842 AM EDT MON AUG 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP IN VICINITY OF A WEAK FRONT STALLED ACROSS CENTRAL NORTH CAROLINA THIS AFTERNOON AND EVENING. GIVEN WEAK STEERING FLOW AND THE PRESENCE OF A TROPICAL AIRMASS...ISOLATED FLASH FLOODING WILL BE POSSIBLE...PRIMARILY IN URBAN AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VINCENT
In the hours before
Special weather statement, Aug 8, 3:05 PM EDT, 4 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
305 PM EDT MON AUG 8 2016
NCZ023-024-040-082000-
ORANGE NC-ALAMANCE NC-CHATHAM NC-
305 PM EDT MON AUG 8 2016
...AN AREA OF HEAVY RAIN WILL AFFECT PORTIONS OF SOUTHERN ORANGE...
SOUTHEASTERN ALAMANCE AND NORTHEASTERN CHATHAM COUNTIES UNTIL 400 PM
EDT...
AT 303 PM EDT...DOPPLER RADAR WAS TRACKING AN AREA OF HEAVY RAIN
NEAR CARRBORO...OR NEAR CHAPEL HILL...MOVING NORTHEAST AT 15 MPH. A
SECOND AREA OF HEAVY RAIN WAS LOCATED JUST NORTH OF PITTSBORO ALSO
MOVING NORTHEAST. IF THESE SHOWERS STALL OUT OR TRAIN OVER THE SAME
AREA, A FLOOD ADVISORY MAY BE NECESSARY.
HEAVY RAIN WILL BE POSSIBLE WITH THESE STORM.
LOCATIONS IMPACTED INCLUDE...
CHAPEL HILL...HILLSBOROUGH...PITTSBORO...CARRBORO...SWEPSONVILLE...
CANE CREEK RESERVOIR...SUTPHIN...FEARRINGTON...
SEAFORTH BOAT DOCK AND ENO RIVER STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3612 7897 3591 7901 3569 7904 3572 7938
3606 7937
TIME...MOT...LOC 1903Z 233DEG 12KT 3590 7916
10Special weather statement, Aug 8, 4:26 PM EDT, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
426 PM EDT MON AUG 8 2016
NCZ025-041-082115-
WAKE NC-DURHAM NC-
426 PM EDT MON AUG 8 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHWESTERN WAKE
AND SOUTHEASTERN DURHAM COUNTIES UNTIL 515 PM EDT...
AT 425 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES WEST OF CARY...MOVING NORTHEAST AT 15 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.
HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RALEIGH...CARY...RDU INTERNATIONAL...APEX...MORRISVILLE...WILLIAM B
UMSTEAD STATE PARK...RESEARCH TRIANGLE AND CARPENTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...AND OTHER LIGHT OUTDOOR OBJECTS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3575 7854 3570 7896 3571 7896 3575 7894
3579 7893 3585 7891 3587 7891 3587 7892
3600 7867
TIME...MOT...LOC 2025Z 246DEG 12KT 3576 7893
WSSSpecial weather statement, Aug 8, 5:35 PM EDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
535 PM EDT MON AUG 8 2016
NCZ043-078-082230-
WILSON NC-WAYNE NC-
535 PM EDT MON AUG 8 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHEASTERN WILSON
AND NORTHEASTERN WAYNE COUNTIES UNTIL 630 PM EDT...
AT 534 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER FREMONT...OR 13 MILES NORTH OF GOLDSBORO...MOVING NORTHEAST AT
10 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.
HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WILSON...FREMONT...LUCAMA...STANTONSBURG...BLACK CREEK...SARATOGA AND
EUREKA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...AND OTHER LIGHT OUTDOOR OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3558 7781 3557 7782 3556 7782 3553 7784
3557 7807 3559 7807 3559 7808 3580 7801
3580 7799 3571 7771
TIME...MOT...LOC 2134Z 203DEG 7KT 3557 7797
WSSSpecial weather statement, Aug 8, 6:07 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
607 PM EDT MON AUG 8 2016
NCZ038-039-073>075-082315-
RANDOLPH NC-DAVIDSON NC-STANLY NC-MOORE NC-MONTGOMERY NC-
607 PM EDT MON AUG 8 2016
...SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN MOVING NORTHWARD
INTO RANDOLPH AND DAVIDSON COUNTIES...
AT 603 PM EDT...DOPPLER RADAR INDIATED A LINE OF SHOWERS AND
THUNDERSTORMS WITH VERY HEAVY RAIN EXTENDING FROM HIGH ROCK AND
DENTON EAST TO SEAGROVE... MOVING NORTH AT 15 MPH.
VERY HEAVY RAIN FOR 30 TO 45 MINUTES CAN BE EXPECTED AS THESE STORMS
MOVE NORTHWARD THROUGH MUCH OF DAVIDSON AND RANDOLPH COUNTIES
THROUGH 730 PM. RAINFALL RATES IN EXCESS OF 2 INCHES PER HOUR MAY
PRODUCE FLOODING OF LOW LYING AND POOR DRAINAGE AREAS.
LOCATIONS IMPACTED INCLUDE...
ASHEBORO...LEXINGTON...RANDLEMAN...NORTH CAROLINA ZOO...BADIN LAKE...
THOMASVILLE...SEAGROVE...LINWOOD...RAMSEUR AND DENTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3584 8048 3583 8043 3585 8042 3584 8039
3586 8039 3588 8042 3589 8037 3590 8036
3580 7954 3564 7955 3543 7965 3548 8031
3550 8030 3551 8019 3558 8021 3568 8033
3572 8033 3574 8046 3581 8047 3583 8049
TIME...MOT...LOC 2203Z 189DEG 15KT 3554 7991
BADGETTSpecial weather statement, Aug 8, 6:44 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
644 PM EDT MON AUG 8 2016
NCZ026-027-041-082345-
WAKE NC-NASH NC-FRANKLIN NC-
644 PM EDT MON AUG 8 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF EAST CENTRAL
WAKE...SOUTHWESTERN NASH AND SOUTHEASTERN FRANKLIN COUNTIES UNTIL 745
PM EDT...
AT 643 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ZEBULON...OR 18 MILES SOUTHWEST OF NASHVILLE...MOVING NORTHEAST AT 10
MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.
HEAVY RAIN WILL OCCUR WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NASHVILLE...ZEBULON...BUNN...SPRING HOPE...MIDDLESEX AND PILOT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS... AND OTHER LIGHT OUTDOOR OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3610 7821 3595 7794 3574 7817 3574 7818
3573 7819 3573 7821 3575 7822 3575 7823
3577 7825 3579 7824 3582 7826 3578 7833
3581 7838
TIME...MOT...LOC 2243Z 214DEG 9KT 3583 7824
WSSSpecial weather statement, Aug 8, 6:51 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 651 PM EDT MON AUG 8 2016 NCZ027-028-043-082345- NASH NC-WILSON NC-EDGECOMBE NC- 651 PM EDT MON AUG 8 2016 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF EAST CENTRAL NASH...NORTHEASTERN WILSON AND NORTHWESTERN EDGECOMBE COUNTIES UNTIL 745 PM EDT... AT 650 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ELM CITY...OR NEAR ROCKY MOUNT...MOVING NORTHEAST AT 15 MPH. WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. HEAVY RAIN WILL OCCUR WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ROCKY MOUNT...TARBORO...ELM CITY...SHARPSBURG...WHITAKERS... LEGGETT...KINGSBORO AND BATTLEBORO. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3578 7776 3582 7789 3613 7777 3598 7749 TIME...MOT...LOC 2250Z 208DEG 13KT 3585 7780 WSS
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 12:10 AM EDT | Special Weather Statement | RAH | Davidson, Forsyth, Guilford, Randolph | 80 min |
| Aug 8, 1:43 AM EDT | Special Weather Statement | RAH | Alamance, Davidson, Forsyth, Guilford, Randolph | 92 min |
| Aug 8, 3:28 AM EDT | Special Weather Statement | RAH | Halifax | 92 min |
| Aug 8, 6:26 AM EDT | Special Weather Statement | RAH | Granville, Vance, Warren | 64 min |
| Aug 8, 3:05 PM EDT | Special Weather Statement | RAH | Orange | 55 min |
| Aug 8, 3:46 PM EDT | Areal Flood Advisory | RAH | Chatham, Durham, Orange | 59 min |
| Aug 8, 4:26 PM EDT | Special Weather Statement | RAH | Wake | 49 min |
| Aug 8, 4:40 PM EDT | Areal Flood Advisory | RAH | Durham, Wake | 65 min |
| Aug 8, 4:55 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 37 min |
| Aug 8, 5:21 PM EDT | Flash Flood Warning | RAH | Johnston, Wake | 114 min |
| Aug 8, 5:35 PM EDT | Special Weather Statement | RAH | Wilson | 55 min |
| Aug 8, 5:53 PM EDT | Areal Flood Advisory | RAH | Johnston, Wayne, Wilson | 112 min |
| Aug 8, 6:07 PM EDT | Special Weather Statement | RAH | Davidson, Randolph | 68 min |
| Aug 8, 6:43 PM EDT | Areal Flood Advisory | RAH | Davidson, Randolph | 2 hr |
| Aug 8, 6:44 PM EDT | Special Weather Statement | RAH | Nash | 61 min |
| Aug 8, 6:51 PM EDT | Special Weather Statement | RAH | Edgecombe | 54 min |
Nearby
Flash Flood Warnings in North Carolina, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.